Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hepatitis B :treatment with Pegasys
Mar 28, 2011

Dear Doctor - I am 42 years old-hepB chronic e-antigen negative, i started pegasys for 1 year because HBV DNA was elevated (> 20000 IU/ml), ALT quite normal always < 35. From the beginning HBV DNA became non dedactable(1st month of therapy) and remained like this until the end. My doctor says that I may need to continue therapy for another 1 year because i am e-antigen negative. What is the optimum decision for me ? (i made also viopsy before therapy showing level 1-2 fibrosis or scarring of liver). Thank you for your attention.

Response from Dr. McGovern

I would make the following comments:

1. PEG is not my first choice for an HBeAg- patient because the risk of relapse if higher than in patients with HBeAg+ infection.

2. There is no data on treatment extended past 48 weeks that I am aware of except some preliminary data in patients with genotype D HBV infection. Still the long-term response rates are not great. Your doctor might know of some other trial I am not aware of, but I would ask.

3. Since your LFTs were not elevated in the beginning, I think you are at risk for relapse.

4. I would favor switching from PEG to an oral agent.

Any agent would probably be fine because you have already achieved viral suppression which is great news. I would stay on that oral agent at least for two more years until more data are available as to the best way to treat patients with E Ag negative infection.

Hope this is helpful.



Previous
Routes of entry
Next
testing time frame for HCV RNA

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement